MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-62G
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 09/12/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to 'loose acetabular socket.' also reported were 'continued pain and mainly groin and lateral pain' shell, screws, liner, and femoral head were revised to a competitor shell, screws, and liner, and a stryker lfit head.
 
Additional Manufacturer Narrative
Corrected data: lot#, expiration date, manufacture date.An event regarding loosening involving a trident shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total hip arthroplasty on (b)(6) 2011 since i was able to review the operation report.I can also confirm that the patient underwent revision of that right total hip arthroplasty for loosening of the acetabulum on (b)(6) 2012.I can also confirm that the patient was subsequently revised again on (b)(6) 2021 for elevated ion levels and a loose femoral stem since i was able to review that operation report as well.The patient was revised with a competitor acetabular component and a stryker stem with a delta ceramic head.' 'root cause analysis: the root cause of these events cannot be determined with certainty.The causes of early acetabular loosening are multifactorial, including surgical technique in the preparation of the acetabulum, insertion of the acetabular implant, positioning of the implant and impingement.Patient factors such as the quality of the bone should also be considered as well as the patient lifestyle, activity level and bmi.I would not assign any causality for early acetabular component loosening to the implant itself.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the shell.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total hip arthroplasty on (b)(6) 2011 since i was able to review the operation report.I can also confirm that the patient underwent revision of that right total hip arthroplasty for loosening of the acetabulum on (b)(6) 2012.I can also confirm that the patient was subsequently revised again on (b)(6) 2021 for elevated ion levels and a loose femoral stem since i was able to review that operation report as well.The patient was revised with a competitor acetabular component and a stryker stem with a delta ceramic head.' 'root cause analysis: the root cause of these events cannot be determined with certainty.The causes of early acetabular loosening are multifactorial, including surgical technique in the preparation of the acetabulum, insertion of the acetabular implant, positioning of the implant and impingement.Patient factors such as the quality of the bone should also be considered as well as the patient lifestyle, activity level and bmi.I would not assign any causality for early acetabular component loosening to the implant itself.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, additional pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to 'loose acetabular socket.' also reported were 'continued pain and mainly groin and lateral pain¿' shell, screws, liner, and femoral head were revised to a competitor shell, screws, and liner, and a stryker lfit head.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20755995
Report Number0002249697-2024-01611
Device Sequence Number21148216
Product Code LPH
UDI-Device Identifier07613327040180
UDI-Public07613327040180
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Catalogue Number502-03-62G
Device Lot NumberMETHKE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale